Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Took adrenaline and cortisone injection for bad allergic reaction. How long do they stay in the system?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 554 Questions
Hi i have had a bad allergic reaction had to have adrenaline and a cortisone injection, I was told the cortisone injection takes effect after 9 hours, I would like to know how long this type of injection stays in the system, and I have read once this injection wears off one is likely to have another anaphylactic shock is this correct?
Posted Mon, 18 Nov 2013 in Asthma and Allergy
Answered by Dr. Satyadeo Choubey 20 minutes later
Brief Answer:
onset of action is 0.5-1 and halflife of 4-6 hour

Detailed Answer:
Thanks for your query.
Treatment of choice for anaphylactic reaction is adrenaline. But since it is emergency everything like adrenaline, hydrocortisone and antihistaminics like chlorpheniramine is given.
Short acting steroids like hydrocortisone do act with in half to one hour and their half life is short say 4-6 hours.
once the patient has anaphylactic shock he should not tae tht preparation again because there is high chances of recurrence. One should continue the steroid and antihistaminic for 2-3 days.

Best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor